Vol. 63, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Oscillation properties of certain self-adjoint differential equations of the fourth order

Gary Douglas Jones and Samuel Murray Rankin, III

Vol. 63 (1976), No. 1, 179–184
Abstract

Assuming oscillation, a connection between the decreasing and increasing solutions of

(ry′′)′′ = py
(1)

is established. With this result, it is shown that if r 1 and p positive and monotone the decreasing solution of (1) is essentially unique. It is also shown that if p > 0 and r 1 the decreasing solution tends to zero.

Mathematical Subject Classification 2000
Primary: 34C10
Milestones
Received: 13 November 1975
Published: 1 March 1976
Authors
Gary Douglas Jones
Samuel Murray Rankin, III